Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

What causes tastelessness and burning sensation after a surgery?

Ten days ago I traveled out of state to have microvascular decompression surgery for hemi-facial spasms. Since then, nothing tastes right. Things I.loved before I.no.longer like.. Certain food and drink burns the inside of my.mouth. Is this due to anesthesia? Will everything return to normal, eventually??? Thank.you
Asked On : Wed, 5 Jul 2017
Answers:  1 Views:  2
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Dentist 's  Response
Hi..
Thanks for the query..

It looks like inflammation inside mouth that can be due to side effect of anaesthesia or the medication that you are taking post surgery..
Many medications can cause inflammation inside mouth as a side effect and it can eventually lead to inflammation and burning that is Stomatitis and Glossitis..
So once you need to consult your Surgeon and get evaluated and if it is due to any medications then reducing the dose or changing the medication can help in improving the symptoms..
As the soreness will reduce the taste will also gradually improve..
As of now you can gargle with specialised mouthwash like Magic mouthwash and do cold water rinses or suck ice pops..
Avoid hot and spicy foods.
Avoid stress and take sufficient rest..

Hope this helps..

Regards.
Answered: 6 days ago
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor